MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH; HISTOCORE PEGASUS PLUS

LEICA BIOSYSTEMS NUSSLOCH GMBH; HISTOCORE PEGASUS PLUS
Catalog Number 14048858007
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow up will be submitted should additional information become available following the investigation.
 
Event or Problem Description
On 08 march 2024, leica biosystems received a complaint that the customer experienced suboptimal tissue processing on their histocore pegasus plus, tissue processor.The customer informed leica biosystems, that as a result, 1 tissue sample have not been diagnosed.
 
Additional Manufacturer Narrative
The root cause of the issue, described as 'blocks being mushy, spongy, and smelling like xylene,' could not be unequivocally established from the information available.An investigation of this complaint found that the instrument functioned as designed and completed successfully during the period from (b)(6) to (b)(6), during which sub-optimal processing of patient tissue samples was reported by the complainant.There are some suspected points that cannot be confirmed with the limited information available: protocol too short for large tissue, incomplete wax infiltration, wrong wax concentrations, and excessive xylene-contaminated wax.1.Protocol too short for large tissue: the customer reported that the blocks are mushy, spongy, which is more likely indicative of under-processed tissues.We are aware that customers may use the same protocol to process tissues of varying sizes.However, it is unable to provide us with the size of the affected tissue, so this cause can only be suspected.2.Incomplete wax infiltration: blocks smell like xylene seems like poor wax infiltration due to insufficient time in wax.However, it is unable to provide us with the size of the affected tissue, so this cause can only be suspected.3.Wrong wax concentrations: customer reported blocks smell like xylene.The last wax step might contain more xylene than the gui indicates.However, the wax concentration cannot be measured on-site, so this cause can only be suspected.4.Excessive xylene-contaminated wax: customer reported blocks smell like xylene may be due to excessive xylene-contaminated wax.However, the wax concentration cannot be measured on-site, so this cause can only be suspected.

Common Device Name
HISTOCORE PEGASUS PLUS
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong 20120 6
CH   201206
Manufacturer Contact
andreas helmstetter
nussloch 69226
GM   69226
6224143413
MDR Report Key19056906
Report Number8010478-2024-00008
Device Sequence Number7949534
Product Code IEO
UDI-Device Identifier04049188217769
UDI-Public(01)04049188217769(11)230801
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number14048858007
Is the Reporter a Health Professional? No
Distributor Facility Aware Date03/08/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/07/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age7 YR
Patient SexUnknown